Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi all,

I am a acne sufferer, ever since I was 12, I am currently 20. I don't even remember what my skin looks like clear, and things have only gotten worse over time. Ususally my face would give me some slack and break out in a concentrated area, but recently my face has exploded with acne all over my cheeks, forehead, and chin area. I have tried just about every over the counter acne wash you can imagine. Benzoyl did do the trick for awhile (ususally 10% stopped my acne in it's tracks) yet my face seems to be ignoring it. And proactive? What a joke.

Anyway, I finally went to see a derm, and he gave me a whole bunch of meds, and also let me know that if what he gave me fails, then I better start considering Accutane. He prescribed me antibiotics Lamisil and Doxycycline. Anyone heard of it? I read about Lamisil, and I couldn't find a thing on where it helps acne, actually it's more of a curer of foot fungus than anything. So has anyone ever been prescribed these drugs? I am already feeling some side affects, and I just started taking the meds today. I feel pretty crappy actually, maybe it's because I took the meds on a empty stomach? Oh well.

Share this post


Link to post
Share on other sites
Guest been13years

Lamisil? Are you kidding me? I have never heard of this product being used for anything but athlete's foot. Perhaps it will work for you but it seems like your dermatologist is stalling. Doxycycline is an effective antibiotic from what I've heard, but the side effects are slightly more intense than minocycline, which in my experience caused dizziness. Maybe he just wants to clear you initially before you start Accutane, which you should consider if you're tired of persistent acne. I am hoping to be on it myself.

Share this post


Link to post
Share on other sites

Besides Athletes foot, it's also used to treat nail problems and candida -- I've heard other ppl thinking candida caused their acne so that could be why he prescribed this for you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×